Jump to content
CrazyBoards.org

Coming off Prozac


Recommended Posts

I've decided I want to try to be unmedicated again. Started taking a half dose two days ago and so far no problems. Is this a hard med to come off? I heard it stays in the system longer than other meds so should I be expecting a backlash? Any advice?

Link to comment
Share on other sites

I can't seem to get in to see either my pdoc or gp, my tdoc seems to think if that's what I want to do then try it but she did tell me to see me gp first.

Edit: My reasoning for wanting to see if I can handle not being medicated is that the complete lack of sexual interest and inability to orgasm is affecting my relationship and I've finished uni and am moving into a less stressful period of my life in a different city.

Link to comment
Share on other sites

I suggest medical advice on this. Prozac has a half life of around a week, which means tapering off is usually very easy and safe compared to the other ssris. Discontinuation syndrome on prozac is rare (but not impossible).

It would probably be normal to taper off over a couple of weeks.

Check out the section on discontinuation syndrome at the following link..

http://en.wikipedia.org/wiki/Fluoxetine

Link to comment
Share on other sites

Prozac IS usually the easiest SSRI to d/c due to long half life, but you may still get some w/d effects. You really should talk to your pdoc about this, and what he suggests if a) it doesn't work well and b) you get w/d effects.

If I were coming off my meds (which I would never do) you can bet I would have a backup plan with pdoc and a script handy that I could fill ASAP. This might be something different than prozac.

WB is well known for not causing sexual SEs. There are also several other non SSRI ADs that you can try. I'd suggest DISCUSSING that in case you crash into a depression and cannot see pdoc right away.

Anna

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...